Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
A Knee

Question about antibiotics

I have some questions about Doxy... I just started 3 days ago at 100mg 2Xs a day. I have moderate acne.

1. Is it normal to see an initial breakout on doxy?

2. When would it be best absorbed (on the bottle it says 1 hour before or 2 hours after a meal and i've heard its best to take on an empty stomach, but would food help with absorbtion?)? btw the doctor said take with food but please dont just say do what the doctor says

3. The doctor said not to take with too much dairy because it coats the stomach, leading to poor absorbtion. Does anyone know what in the milk coats the stomach, because i have "muscle milk" which is lactose free so i was wondering if this would be okay to drink shortly before the doxy.

Thanks

Share this post


Link to post
Share on other sites

I may be able to answer some of these for you.

1. No, antibiotics shouldn't give you an initial breakout. The only acne treatments that do this are products such as retinoinds and BHAs, which can lead to a purging of comedones from your pores. Antibiotics don't impact the comedones, they kill the bacteria and reduce inflamation. However, you may not see an improvement in your skin for at least 4-6 wks, as it takes awhile for the effects of antibotics to kick in.

2. Doxy can be taken with food. Food doesn't impact its absorption as much as other 'cycline drugs. Just don't take it with dairy, as that will impact the drugs absorption.

3. No, lactose free milk still isn't ok to take it with. Take it with anything BUT dairy. Bread or crackers might be good to take it with if the doxy makes you nauseous.

I am also going to move this to the antibiotic section - hopefully you'll get some additional replies there.

Share this post


Link to post
Share on other sites

Thanks Willow :)

Maybe it's aggrivating my skin because my acne seems to have gotten worse after starting this drug :(

Share this post


Link to post
Share on other sites
Thanks Willow :)

Maybe it's aggrivating my skin because my acne seems to have gotten worse after starting this drug :(

If its only been a few days that you've been on the drug, it probably isn't what is making your acne worse. It takes longer to notice the impact of a new drug on your acne breakouts (unless you get an allergic reaction or something like that). Your skin probably would have done this regardless of whether you started the doxy or not. Give it a couple of months, if you aren't seeing any improvement then contact your doctor. There are other antibiotic options if doxy doesn't work for you. I had better luck with tetracyline myself.

Share this post


Link to post
Share on other sites

I just started doxycycline almost two weeks ago on the same amount. It is funny, I usually take it on an empty stomach and have 2hrs before and after I take the pill before I have dairy, and suddenly just this Wednesday, my face started to rapidly clear. Doxycycline works great with other things. Currently I am on Doxycycline 100 mg X2 a day, duac in the morning, Retin A at night. In the mornings I use Neutrogena Oil-Free Acne Wash and the duac, and at night I use Trish McEvoy Glycolic Face Cleanser, the later which I HIGHLY recommend.

Share this post


Link to post
Share on other sites
I may be able to answer some of these for you.

1. No, antibiotics shouldn't give you an initial breakout. The only acne treatments that do this are products such as retinoinds and BHAs, which can lead to a purging of comedones from your pores. Antibiotics don't impact the comedones, they kill the bacteria and reduce inflamation. However, you may not see an improvement in your skin for at least 4-6 wks, as it takes awhile for the effects of antibotics to kick in.

2. Doxy can be taken with food. Food doesn't impact its absorption as much as other 'cycline drugs. Just don't take it with dairy, as that will impact the drugs absorption.

3. No, lactose free milk still isn't ok to take it with. Take it with anything BUT dairy. Bread or crackers might be good to take it with if the doxy makes you nauseous.

I am also going to move this to the antibiotic section - hopefully you'll get some additional replies there.

The ONLY comment i can make is about the bread...every bread i see at the stores is LOADED with Calcium. Stay away from bread when you're taking a Doxycycline. You're basically trying to avoid Calcium and Zinc, as these two are huge absorption blockers. Do that, and you're fine. Most breads contain a shit load of Calcium though, so finding one that doesn't have any will be hard.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×